Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • #4807
    Expert Nurse
    Kathleen Madden

    I was watching a CE webcast for primary care providers, they covered psoriasis and one of the photos showed a whole body rash that sometimes occurs. The picture (not able to attach here- sorry) whole body rash that was a coalesced, macular with raised edges, erythematous with some mild swelling.
    The differentials were acute drug eruption antibiotic – Bactrim, lithium, anti-malarial, betadronergics. (you can envision the type of rash pictured)

    When we have seen this type of rash with ICI therapy we certainly treated with steroids, but they seem to take longer to resolve than the more classic rash we see with ICI’s. When a biopsy was called for, the results were typically an acute dermatitis with increased immune cell presence.
    A patient who has a prior dx of psoriasis-the dx may be more obvious & the tx typically with Methotrexate or plaquenil can be more effective than steroids alone.

    I have heard that some practices have used the approach of steroids +/- MTX with greater efficacy with this type of presentation even if the pt does not have a hx of psoriasis.

    What is your experience?

    #4815
    Expert Nurse
    Mollie Reed

    That’s interesting…..we haven’t utilized MTX or Plaquenil for non-psoriasis rashes nor have I seen our local derms use them. A lot of our patients are on trial, however, and these drugs would not be preferred for a trial patient unless in some extenuating circumstance. But, it makes sense and is very interesting. I think we would definitely punt prescribing these to a specialist, though.

    #4816
    Expert Nurse
    Suzanne McGettigan

    Hi Kathy–
    what an interesting article.
    We have not initiated therapy beyond steroids for the rashes we’ve managed from the ICIs. We have definitely utilized alternate therapies such as methotrexate and hydroxychloroquine for some of the immune related arthritis symptoms resulting from ICIs. As Molly mentioned, these have typically been initiated by a rheumatologist to whom we’ve referred a patient due to complications from the ICI therapy.
    thanks for letting us know about this article!
    Suzanne

    #4824
    Expert Nurse
    Krista Rubin

    Agreed- Kathy, what an interesting post. I suspect we will be hearing/learning more and more about all sorts of alternative treatments for various irAEs. This is a wonderful example of how other disciplines are embracing these challenging patients and beginning to explore treatments to improve minimize toxicity and improve QOL. It is an exciting time; and personally, I love interacting with the various disciplines; the learning opportunities are incredible!

Viewing 4 posts - 1 through 4 (of 4 total)
  • You must be logged in to reply to this topic.